MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENBF3216C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in the patient for the endovascular treatment of an abdominal aortic aneurysm of unknown size.A heli-fx applier and endoanchors were used in the endovascular treatment of a type ia endoleak in the patient.It was reported that the patient returned for follow up exam and a ct exam showed a type ia endoleak.It was noted that no migration of the stent graft was observed but that aortic neck dilatation had occurred, and this had effected the proximal seal.During the procedure after successful implantation of a 36mm endurant aortic cuff and 5 endoanchors, it was noted that on attempted loading of the 6th anchor, it would not load.After several unsuccessful attempts to load the 6th endoanchor involving pressing the forward and reverse mechanism multiple times, it was noted that a broken piece of an endoanchor exited the heli-fx applier.It was unknown when the fracturing of the endoanchor occurred.It was noted that the event was resolved with no further treatment.As per the physician the cause of the endoleak was due to anatomical dilatation of the aortic neck to 31.4mm.The existing 32mm bifurcation stent graft lacked the oversizing to successfully seal infrarenally.As per the physician, the cause of the endoanchor event was product related.No additional clinical sequelae were reported, and the patient is fine.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7137276
Report Number2953200-2017-02028
Device Sequence Number1091555
Product Code MIH
UDI-Device Identifier00613994762429
UDI-Public00613994762429
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2013
Device Model NumberENBF3216C166E
Device Catalogue NumberENBF3216C166E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2017
Initial Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR